MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; RADIOLUCENT PRODUCT ACCESSORIES

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; RADIOLUCENT PRODUCT ACCESSORIES
Catalog Number A2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the mayfield radiolucent skull pins (a2020) were used in craniotomy+ dsa operation and after the end of the operation and undraping, both skull clamp and skull pins were removed by the surgeon.The scrub nurse checked the completeness of the skull pins and one of the pin's tip was found broken and incomplete.The incomplete part was found shattered in the wound and the fragments were extracted from the wound.There was no delay in surgery.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The mayfield radiolucent skull pins (a2020) were returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - three a2020 radiolucent skull pins were returned and the investigation show that two of the returned pins were undamaged, and one pin had the tip crushed and was broken.Inspection of the plastic pin base found no incident marks to suggest the pin was seated improperly.However, if the a2020 skull pins are dropped or mishandled, it can compromise the integrity of the pin.Root cause - the complaint is confirmed via inspection of the unit.Probable root cause is damage from mishandling or excessive force applied to the skull pin.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD RADIOLUCENT SKULL PINS
Common Device Name
RADIOLUCENT PRODUCT ACCESSORIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18959713
Report Number3004608878-2024-00035
Device Sequence Number4449643
Product Code HBL
UDI-Device Identifier10381780025818
UDI-Public10381780025818
Combination Product (Y/N)N
PMA/510(K) Number
K071458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2020
Device Lot Number6217351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown